The coronavirus booster vaccine rate in the UK is continuing to rise, with 38,112,342 people having received a booster or third dose according to Gov.uk data. Like all medicines, the vaccine carries the risk of some side effects.
According to Cleveland Clinic, this is due to a response from your immune system.
Diagnostic radiologist Laura Dean, MD, said: “The whole point of the vaccine is to get your immune system to mount a response to whatever the vaccine agent is.”
Lymph nodes or lymph glands are small lumps of tissue which appear throughout the body.
They act to help in the fight against infections and also play an important role in generating immunity via vaccines.
As the vaccine is received in your upper arm, the closest lymph nodes are in the armpit, which is why you may experience some swelling.
Lymph nodes can also swell up as the result of a cold or case of flu, a sinus infection or a throat infection.
These should go down within two weeks. However, in some cases, swollen lymph nodes for a longer period of time can be a sign of cancer.
If you are concerned about swollen lymph nodes and do not think they are a side-effect of a vaccine, it is important to speak to your doctor.
Source: | This article first appeared on Express.co.uk